Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 9, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 3, 2022, 2:21 AM EST for Randolph County, West Virginia. It took effect at Dec 3, 2022, 10:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2022, 2:21 AM EST (07:21 UTC)
- In effect from
- Dec 3, 2022, 10:00 AM EST
- Expired
- Dec 3, 2022, 4:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 169 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584 WWUS71 KRLX 030721 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 221 AM EST Sat Dec 3 2022 WVZ526-031530- /O.NEW.KRLX.WI.Y.0009.221203T1500Z-221203T2100Z/ Southeast Randolph- Including the city of Harman 221 AM EST Sat Dec 3 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Randolph County. * WHEN...From 10 AM this morning to 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
915 WWUS71 KRLX 031524 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1024 AM EST Sat Dec 3 2022 WVZ526-032100- /O.CON.KRLX.WI.Y.0009.000000T0000Z-221203T2100Z/ Southeast Randolph- Including the city of Harman 1024 AM EST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Southeast Randolph County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
931 WWUS71 KRLX 032034 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 334 PM EST Sat Dec 3 2022 WVZ526-032145- /O.EXP.KRLX.WI.Y.0009.000000T0000Z-221203T2100Z/ Southeast Randolph- Including the city of Harman 334 PM EST Sat Dec 3 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... The wind advisory will expire at 4 PM this afternoon. While winds will not be as strong as during the daytime, wind gusts of 30 to 40 mph are still possible this evening in the highest elevations. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 3, 12:43 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 3, 12:43 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1243 AM EST Sat Dec 3 2022 .SYNOPSIS... Rain showers and gusty winds arrive tonight, ahead of an approaching cold front. Dry/cold on Sunday. A broad Canadian low will likely eject numerous disturbances toward the region through next week. && .NEAR TERM /THROUGH TODAY/... As of 900 PM Friday... Increased sky cover overnight based on latest satellite and meso model trends. As of 659 PM Friday... Speed up timing of initial rain showers arriving based on current radar and rain reaching the ground at our office in South Charleston. As of 1230 PM Friday... Models show H850 southwest winds increasing to 50-60 knots developing after midnight, ahead of an approaching cold front. Clouds will lower and rain showers will increase in coverage tonight into Saturday. Continued with categorical PoPs ahead of the front overnight into early Saturday. Expecting 0.25 to 0.50 inches of rainfall with this system. Under WAA, the lower atmosphere should decouple, keeping strong winds aloft, and surface winds under 10 knots overnight. Winds aloft subside behind the cold front, allowing for wind gusts up to 20 knots the rest of Saturday. The expected WAA will provide mild temperatures tonight, generally in the upper 40s lowlands, ranging into the mid 30s northeast mountains. Highs on Saturday will be reached by mid morning, perhaps reaching the mid 50s across the lowlands, ranging into the lower 40s highest elevations. Then, CAA behind the cold front will contribute to lowering temperatures during the afternoon hours. && .SHORT TERM /TONIGHT THROUGH MONDAY/... As of 200 PM Friday... Surface high pressure into Monday afternoon will promote dry but cold weather. Sunday morning will dip into the low to mid 20's on the backside of the cold front. Daytime highs will not reach the climatological norm and instead will just climb to around 5 degrees or slightly more which is fairly cooler than average. Weak flow will reside in the lowlands as the pressure gradient decreases, however some modest flow will continue in the highest elevations, around 3000FT or greater, until mid to late morning. Another cold morning expected on Monday as clouds clear out and radiational cooling dominates with temperatures likely 1 or 2 degrees cooler than Sunday. Rain chances become realized by Monday afternoon starting out toward the southwest and spreading across the area by the late afternoon. By Monday evening, snow showers become a real possibility across the higher elevations in the mountains, although little to no accumulations are expected at this time. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As of 200 PM Friday... A southern stream system kicks out of the deep south and drives eastward spreading precipitation in the form of rain areawide. Its parent upper low over Canada will become fairly stationary and setup an active weather pattern for the remainder of this period. Numerous disturbances will be driven into our region under the influence of this feature, only rain will be in the forecast through at least midweek with cloudy, gloomy and wet days. Though slight disagreements on location and timing from the long range models makes for lower confidence with how much longer the active pattern will last. Central guidance indicates that unsettled weather may possibly persist into the weekend suggested by its high chance PoPs throughout the period and beyond. Accepted central guidance due to the slight inconsistencies in the models, such as the GFS has breaks in disturbances, but the EURO and Canadian do not. Southerly flow pumping in plenty of moist and warm air will promote temperatures well above average into early Friday when chances for snow become a possibility once again when colder air filters in. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 1240 AM Saturday... Showers and embedded thunderstorms peruse the area early this morning as a disturbance slides across the northern Great Lakes. A cold front will travel into the area after daybreak and enforce lowered ceilings and brief reductions in vsbys within heavier bands of rain. Precipitation quickly wanes behind the front, allowing for areas to dry out through the course of the afternoon. Ceilings will be slower to improve, but should begin to scatter out and lift for the final hours of the current Zulu day. A strong low level jet is ongoing this morning ahead of the passing system. VAD wind profile near CRW depicts winds of 30-50 kts currently taking residence from 1-2 kft AGL amid a decent inversion holding back strong gusts at the surface. Therefore, will maintain LLWS across all terminals early this morning before transitioning over to strong to breezy surface winds. Wind gusts become firmly established in the next few hours as the low level inversion is severed by oncoming showers and the frontal boundary. Surface wind gusts will be capable of reaching 25 kts at all TAF sites through the afternoon Saturday before gradually diminishing from west to east in the wake of the front and encroaching high pressure. Winds begin the period out of the south and then veering out of the northwest after FROPA occurs. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY... FORECAST CONFIDENCE: High early this morning, then medium. ALTERNATE SCENARIOS: Onset timing of sub-VFR ceilings may vary from forecast Saturday morning. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 12/03/22 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H M H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z SUNDAY... IFR conditions possible on Tuesday ahead of a cold front. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/JZ NEAR TERM...RPY/ARJ SHORT TERM...JZ LONG TERM...JZ AVIATION...MEK
Hazardous weather outlook, Dec 2, 4:04 AM EST, 22 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 404 AM EST Fri Dec 2 2022 WVZ523-526-030915- Northwest Pocahontas-Southeast Randolph- 404 AM EST Fri Dec 2 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty winds in excess of 30 to 40 mph are possible on Saturday as a cold front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-030915- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 404 AM EST Fri Dec 2 2022 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty winds in excess of 30 to 35 mph are possible on Saturday as a cold front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 10:58 AM EST | Special Weather Statement | RLX | Mason, Pleasants, Wood | 47 min |
| Dec 3, 11:44 AM EST | Special Weather Statement | RLX | Cabell, Jackson, Mason, Pleasants, Ritchie, Tyler and 2 more | 31 min |
| Dec 3, 12:21 PM EST | Special Weather Statement | RLX | Cabell, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 8 more | 39 min |
| Dec 3, 12:58 PM EST | Special Weather Statement | RLX | Barbour, Boone, Braxton, Clay, Gilmer, Harrison and 7 more | 47 min |
| Dec 3, 1:54 PM EST | Special Weather Statement | RLX | Boone, Fayette, Logan, McDowell, Mingo, Nicholas and 4 more | 36 min |
| Dec 3, 2:38 PM EST | Special Weather Statement | RLX | Fayette, McDowell, Nicholas, Pocahontas, Raleigh, Webster and 1 more | 37 min |
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.